Arkansas, 2013Flash Flood and Damaging Wind in Arkansas, June 22, 2013
June 22, 2013 · NWS LZK · 4 events in 1 county or zone
Afternoon heat and humidity contributed to the development of isolated thunderstorms on the afternoon of the 22nd, resulting in isolated wind damage and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $421,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon heat and humidity contributed to the development of isolated thunderstorms on the afternoon of the 22nd, resulting in isolated wind damage and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 22, 1:24 PM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 22, 1:24 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
224 PM CDT SAT JUN 22 2013
.DISCUSSION...
MAIN CONCERNS THIS FORECAST CYCLE REMAIN CHANCES OF CONVECTION
EACH AFTERNOON TO EARLY EVENING...AND LOCATION AND COVERAGE.
MOSTLY A DIURNALLY DRIVEN POTENTIAL WITH LACK OF ANY SYNOPTIC
SYSTEM. SEVERE STORM THREAT IS ALSO EXPECTED TO REMAIN LOW AND
ISOLATED. TEMPERATURE FORECAST WILL HOLD AROUND NORMAL VALUES TO A
BIT ABOVE.
AFTERNOON CU FIELD HAS FORMED AGAIN AND ISOLATED CONVECTION HAS
FORMED MAINLY OVER SE...CENTRAL TO NORTHERN AR. NOT SEE MUCH OF
ANY SHORT WAVE ENERGY TODAY AND CONVECTION WILL AGAIN BE DIURNALLY
DRIVEN AND GRADUALLY DISSIPATE AFTER SUNSET. THE UPPER RIDGE HAS
HELDED OVER THE CENTRAL TO EASTERN PLAINS...TO A WEAK UPPER LOW
OVER THE SE U.S...AND HAS KEPT MOST OF THE UPPER SHORT WAVE
ENERGY OVER THE UPPER PLAINS. IN PLACE ATMOSPHERE REMAINS MOIST
AND UNSTABLE AND ANY STORM THIS AFTERNOON TO EVENING COULD HAVE
BRIEF HEAVY RAIN. CURRENT SLIGHT CHANCES OF CONVECTION GOING FOR
THIS AFTERNOON...BUT IF MORE DEVELOPS MAY UPDATE TO BETTER CHANCES
IN SPOTS TO BETTER REPRESENT CURRENT TRENDS. HIGHS HAVE REACHED
THE UPPER 80S TO LOWER 90S.
&&
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
WILL HAVE A SLIGHT TO LOW CHANCE OF LATE AFTERNOON TO EARLY
EVENING CONVECTION IN THE FIRST PEROID...THEN WINDING DOWN AFTER
SUNSET. CHANCES OF CONVECTION OVER THE NEXT SEVERAL DAYS WILL
REMAIN ISOLATED TO LOW SCATTERED IN THE AFTERNOON THE EARLY
EVENINGS WITH LACK OF ANY SURFACE SYNOPTIC SYSTEM TO AFFECT AR.
EVEN THE AMOUNT OF SHORT WAVE ENERGY IS IN QUESTION AS THE UPPER
RIDGE OVER THE CENTRAL TO EASTERN PLAINS HOLDS INTO NEXT
WEEK...AND TAKES THE MOST ENERGY TO THE UPPER MID WEST...THE GREAT
LAKES...TO OHIO VALLEY. A FAVORED LOCATION WILL BE CENTRAL TO
EASTERN AR...WHILE WESTERN AR WILL BE MORE UNDER THE UPPER RIDGE
CENTER WHICH WILL SURPRESS THE ATMOSPHERE THE MOST. WE WILL
MAINTIAN THE MOIST...WARM...AND UNSTABLE ATMOSPHERE OVER AR...AND
OUT FLOW BOUNDARIES WILL HELP SOME CONVECTION INITIATION...WHILE
MUCH WILL BE MORE RANDOM. MONDAY AND TUESDY APPEAR TO BE JUST A
BIT LOWER THAN TODAY AND SUNDAY...AS THE UPPER RIDGE BUILDS A BIT
MORE EAST. OTHERWISE THE SEVERE STORM THREAT WILL REMAIN LOW AND
ISOLATED. TEMPERATURES WILL ALSO WARM A DEGREE OR TWO EACH DAY OUT
OF CONVECTION AREAS...WHILE BE CLOSE TO NORMAL IN ANY AREAS THAT
GETS RAIN.
&&
.LONG TERM...WEDNESDAY THROUGH SATURDAY
ONCE AGAIN ALL MEDIUM RANGE MODELS IN GOOD AGREEMENT THIS
AFTERNOON AND ALL CONTINUE TO ADVERTISE BROAD UPPER LEVEL RIDGING
OVER THE FORECAST AREA TO START THE PERIOD. RIDGE WILL SHIFT TO
THE WEST AS THE PERIOD PROGRESSES AND WILL BE CENTERED OVER THE
GREAT BASIN BY NEXT WEEKEND AND LIKELY BEYOND.
WESTERN SHIFT OF THIS RIDGE WILL RESULT IN NORTHWEST FLOW DEVELOPING
ACROSS THE REGION WHICH WILL ALLOW A WEAK COLD FRONT TO APPROACH THE
STATE LATE FRIDAY INTO FRIDAY NIGHT. A LITTLE CAUTION SHOULD ALWAYS
BE EXERCISED THIS TIME OF THE YEAR WHEN MOVING FRONTS THROUGH SO
ONLY SLIGHT CHANCE POPS CAN BE JUSTIFIED RIGHT NOW.
OTHERWISE ANY PRECIPITATION THAT DOES DEVELOPS WILL BE YOUR TYPICAL
DIURNALLY CONVECTION AND CAN BE COVERED WITH SILENT 10 POPS.
TEMPERATURES WILL AVERAGE CLOSE TO NORMAL FOR LATE JUNE.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 72 91 72 92 / 30 20 20 20
CAMDEN AR 73 93 72 93 / 20 20 20 20
HARRISON AR 69 91 69 90 / 30 20 20 20
HOT SPRINGS AR 73 92 72 92 / 20 20 20 20
LITTLE ROCK AR 73 93 73 93 / 30 20 20 20
MONTICELLO AR 73 93 72 94 / 50 20 20 20
MOUNT IDA AR 72 90 71 91 / 20 20 20 20
MOUNTAIN HOME AR 70 90 70 91 / 30 20 20 20
NEWPORT AR 73 90 72 93 / 30 20 20 20
PINE BLUFF AR 73 92 72 92 / 30 20 20 20
RUSSELLVILLE AR 71 92 72 93 / 30 20 20 20
SEARCY AR 72 91 71 92 / 30 20 20 20
STUTTGART AR 73 92 72 92 / 30 20 20 20
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...59 / LONG TERM...56
Hazardous weather outlook, Jun 22, 11:45 AM CST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1245 PM CDT SAT JUN 22 2013
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1245 PM CDT SAT JUN 22 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA AT
THIS TIME AND EXPECTED TO CONTINUE THROUGH THE EARLY EVENING HOURS.
THE CHANCES OF ORGANIZED SEVERE WEATHER ARE LOW BUT WITH PLENTY OF
GULF MOISTURE ON PLACE...LOCALLY HEAVY DOWNPOURS CAN NOT BE RULED
OUT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...
MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. HOWEVER...THE
CHANCES OF ORGANIZED SEVERE WEATHER WILL REMAIN LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
44
In the hours before
Special weather statement, Jun 22, 1:58 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
258 PM CDT SAT JUN 22 2013
ARZ022-023-222030-
POPE AR-VAN BUREN AR-
258 PM CDT SAT JUN 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN VAN BUREN AND
CENTRAL POPE COUNTIES UNTIL 330 PM CDT...
AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS 4 MILES NORTHEAST OF BROOMFIELD...OR
18 MILES NORTH OF RUSSELLVILLE...MOVING NORTHEAST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
SOLO... SMYRNA... HECTOR...
BROOMFIELD... BROCK CREEK LAKE... SIMPSON...
TREAT... SCOTTSVILLE... NOGO...
MOUNTAIN MAN TRAILHEAD...
BROCK CREEK CAMPGROUND...
BAYOU BLUFF CAMPGROUND...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3560 9314 3567 9284 3547 9280 3541 9307
TIME...MOT...LOC 1958Z 220DEG 5KT 3552 9302
224
Special weather statement, Jun 22, 2:12 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
312 PM CDT SAT JUN 22 2013
ARZ032-044-045-222045-
FAULKNER AR-LONOKE AR-PULASKI AR-
312 PM CDT SAT JUN 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PULASKI...WESTERN
LONOKE AND EXTREME SOUTHERN FAULKNER COUNTIES UNTIL 345 PM CDT...
AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRAVEL RIDGE...OR NEAR LITTLE ROCK AFB...
MOVING SOUTHWEST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
SHERWOOD... N LITTLE ROCK ARPT... NORTH LITTLE ROCK...
LITTLE ROCK AFB... JACKSONVILLE... SYLVAN HILLS...
PROTHRO JUNCTION... OLMSTEAD... MCALMONT...
MARCHE... LEVY... LAKEWOOD...
GRAVEL RIDGE... CAMP ROBINSON... ARGENTA...
MACON... GALLOWAY...
THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 141 AND 142.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 152 AND 160.
THIS INCLUDES INTERSTATE 440 BETWEEN MILE MARKERS 10 AND 14.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3474 9226 3490 9236 3500 9214 3482 9203
TIME...MOT...LOC 2013Z 062DEG 2KT 3488 9218
224
Special weather statement, Jun 22, 2:36 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
336 PM CDT SAT JUN 22 2013
ARZ032-044-222105-
FAULKNER AR-PULASKI AR-
336 PM CDT SAT JUN 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PULASKI AND SOUTHERN
FAULKNER COUNTIES UNTIL 400 PM CDT...
AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MAUMELLE...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
MAUMELLE... MORGAN... MAYFLOWER...
MARCHE... LAKE CONWAY... PALARM...
NATURAL STEPS... CATO...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 132 AND 146.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3505 9249 3496 9221 3481 9239 3485 9248
TIME...MOT...LOC 2036Z 208DEG 8KT 3485 9240
51
Event by event
2 lightning, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Lightning, Pulaski
- When
- June 22, 2:43 PM CST
- Where
- Pulaski County, 0.53 mi NNE of Gravel Ridge
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 34.876, -92.195
Lightning struck two trees and a gas line at a residence on Arkansas 107. The lightning then traveled along the gas line to a house, damaging the wall behind the kitchen stove.
Thunderstorm Wind, Pulaski
- When
- June 22, 3:30 PM CST
- Where
- Pulaski County, 1.29 mi WNW of Fort Roots
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 34.775, -92.312
Power lines were blown down near Rebsamen Park in Little Rock.
Lightning, Pulaski
- When
- June 22, 3:47 PM CST
- Where
- Pulaski County, 1.98 mi SSE of Woodland Hgts
- Property damage
- $400,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.754, -92.385
Lightning struck an apartment complex on Ellis Dr. in Little Rock, starting a fire. Several apartments were destroyed and a few others were damaged.
Flash Flood, Pulaski
- When
- June 22, 3:55 PM CST to 5:30 PM CST
- Where
- Pulaski County, 0.81 mi SSE of Pinnacle to 1.38 mi NNE of Alexander
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 34.809, -92.466
Some streets were flooded in Little Rock.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Minnesota, June 22 to 25, 2013$11 million · 1 in hail · 15 events
- Rip Current in North Carolina, June 22, 20131 death · 1 event
- Flash Flooding and Flood in Iowa, June 22 to 24, 2013$7.3 million · 8 events
- Hail and Damaging Winds in Nebraska, June 22 to 23, 2013$4.3 million · 1.75 in hail · 15 events
- Hail and Damaging Winds in South Dakota, June 22, 2013$569,000 · 2 in hail · 23 events
- Flash Flooding and Hail in North Dakota, June 22, 2013$230,000 · 1.75 in hail · 30 events
- Flash Flooding in Iowa, June 22, 2013$650,000 · 3 events
- Flash Flooding and Hail in Minnesota, June 22 to 23, 2013$390,000 · 1.25 in hail · 11 events
- Hail and Damaging Winds in Nebraska, June 22, 2013$266,000 · 2.75 in hail · 19 events
- Damaging Winds in Ohio, June 22, 2013$103,000 · 61 kt wind · 4 events
- Flooding in Wisconsin, June 22 to 30, 2013$72,000 · 7 events
- Tornadoes and Flash Flooding in Nebraska, June 22, 2013EF1 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 447741, 447739, 451771, 447740.